Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 30, 2003, 3:08 PM EDT for Pickaway County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 30, 2003, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS51 KILN 301908 SVRILN OHC129-301945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 307 PM EDT WED APR 30 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKAWAY COUNTY IN OHIO... * UNTIL 345 PM EDT... * AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF LOGAN ELM VILLAGE...OR ABOUT 5 MILES WEST OF CIRCLEVILLE...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ASHVILLE... CIRCLEVILLE... LOGAN ELM VILLAGE... SOUTH BLOOMFIELD... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LAT...LON 3965 8316 3950 8302 3962 8275 3987 8289
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:50 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 30, 10:50 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1050 AM EDT WED APR 30 2003 HAVE ADJUSTED WINDS TODAY AND WILL NOT CHANGE MUCH ELSE ASIDE FROM A POSSIBLE BUMP IN HIGH TEMPS OVER THE SOUTHWEST. SKY COVER FROM MODEL RH FIELDS WOULD SUGGEST HIGH CLOUDS FOR A GOOD PORTION OF THE DAY AND SOME SC AT DIFFERENT LEVELS DURING THE MORNING AND AFTERNOON. WMFNT CURRENTLY OVER OHIO RIVER IS PROGGED TO MOVE N OF FCST AREA TODAY AND MOST ACTIVITY SHOULD REMAIN ALONG OR N OF THIS FRONT. HOWEVER, A NOTICEABLE VORT ON SATELLITE IMAGERY SEEMS TO BE HANDLED FAIRLY WELL WITH THE MODELS AND THEY INDICATE THAT IT WILL MOVE ENE TOWARDS THE SCIOTO RIVER VALLEY THIS AFTERNOON. SHOWER ACTIVITY SEEMS TO BE OCCURRING UNDERNEATH THE VORT EARLY TODAY THOUGH MOST OF THIS DOESNT APPEAR TO BE REACHING THE GROUND. ADD A LITTLE DAYTIME HEATING AND I THINK THAT ILL BE BUMPING THE POPS OVER SRN FCST AREA TO 50 AND MENTION SCATTERED SHOWERS AND THUNDERSTORMS VS THE CHANCE WORDING WE CURRENTLY HAVE IN THERE. WITH THIS THINKING, WILL NOT BUMP HIGH TEMPS BY THAT MUCH AND LEAVE CURRENT UPPER 70S/AROUND 80 IN ZONES. ISC GRIDDS UPDATED BY TOP OF THE HOUR AND ZONES OUT SHORTLY AFTERWARDS. ILN...NONE. FRANKS
Hazardous weather outlook, Apr 30, 5:07 AM EDT, 10 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 507 AM EDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL MOVE NORTH ACROSS THE REGION TODAY. DAYTIME HEATING WILL CAUSE THE ATMOSPHERE TO DESTABILIZE...AND THUNDERSTORMS ARE EXPCTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY AFTER BRIEFLY LIFTING NORTH INTO LOWER MICHIGAN TONIGHT...THE FRONTAL BOUNDARY WILL DROP BACK TO THE SOUTH ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL REDEVELOP THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY AS THE FRONT SLOWLY SAGS ACROSS THE REGION. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:54 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 51 min |
| Apr 30, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| Apr 30, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Apr 30, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 40 min |
| Apr 30, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 39 min |
| Apr 30, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 52 min |
| Apr 30, 5:16 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.